Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 107, NWS North Platte, NE

June 30, 2019Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 30, 2019, 7:07 PM MDT for Cherry County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2019, 7:07 PM MDT (01:07 UTC)
Expired
Jun 30, 2019, 7:30 PM MDT
In force
23 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Cherry County, NE

The radar

The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 4:19 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 1.1 hours before the alert went out and 341 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2019-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1766 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2019-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1766 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1342 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-2.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 5:42 PM MDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 30, 5:42 PM MDT, 1 hour 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
642 PM CDT Sun Jun 30 2019

.SHORT TERM...(This evening through Monday night)
Issued at 234 PM CDT Sun Jun 30 2019

Upper level ridging is in the process of flattening and settling
back over the Southern Plains. This has allowed a stationary front
that has been located across South Dakota to sink south into
northern Nebraska. The front will continue to slowly sink south and
be located from around O'Neill to North Platte to Imperial by Monday
afternoon. This front will be the focus for thunderstorm development
tonight through Monday night.

Thunderstorms are developing this afternoon in a moist/unstable
upslope environment across northeast Wyoming. Several of the CAMs
have this development depicted correctly, and grow this activity
upscale into a forward propagating MCS across southern South Dakota
and perhaps far northern Nebraska. Other isolated storms could
develop late this afternoon near the stationary front located across
Cherry and Sheridan counties. Overall the shear is weak...but
effective shear does increase to near 30 kts to the north of the
stationary front across far northern Nebraska due to backed easterly
low-level flow. This could allow for some stronger storms to evolve
near the SD/NE border region late this afternoon and evening.
Farther south the mid-level flow is very weak (about 10 kts on
morning LBF sounding). In addition mid-level temperatures are quite
warm, and thunderstorm chances tonight quickly fade farther to the
south towards I-80.

Front will sag farther south tomorrow. It's location could be
impacted by any southward moving outflow from tonight's storms
across SD. So just where the front will be located is uncertain.
Thought is the front will extend from near O'Neill to North Platte
to Imperial by afternoon. Did increase storm chances to about 50
percent within this corridor during the late afternoon hours, but
steered clear of likely pops due to the uncertainties. A good
thermodynamic environment will exist in this area but shear is weak.
High moisture levels could lead to some locally heavy rainfall in
places Monday evening, especially if storms tend to train/develop
across the same areas along and just north of the front. This seems
possible as a southerly low level jet develops Monday evening and
noses into the frontal zone. Otherwise not as hot Monday, with highs
ranging from near 80F near the SD/NE border to 90F near and just
ahead of the front across central into southwest Nebraska.

.LONG TERM...(Tuesday through Sunday)
Issued at 234 PM CDT Sun Jun 30 2019

Upper level ridging will remain across the Southern Plains through
the upcoming week. It is forecasted to build northward some Tuesday
into Wednesday, with the stationary front lifting back north into
South Dakota. This could shift the higher thunderstorm chances
northward into SD mid-week with highs approaching 90F once again.

Late in the week and next weekend, it appears a leeward surface
low will become established across northeast CO with moist
southeast upslope flow across the region. Mid-level flow remains
fairly weak, but at least scattered thunderstorms are possible
across the region on the northern periphery of Southern Plains
upper level ridging. Highs look to mostly be in the 80s for the
upcoming Holiday weekend.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 642 PM CDT Sun Jun 30 2019

Scattered thunderstorms are likely this evening between Lewellen,
Mullen, Ainsworth and Springview. Storm activity is expected to
weaken 03z-04z and dissipate 07z-09z. Another area of MVFR/IFR
ceilings is expected to form across northern Nebraska 09z-12z,
along and north of highway 20. VFR is generally expected by 18z
Monday.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening for NEZ007-009-010-
026>029-037-038-059-071.

&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...CDC
Hazardous weather outlook, Jun 30, 7:01 PM MDT, 6 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
801 PM CDT Sun Jun 30 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-020115-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
801 PM CDT Sun Jun 30 2019 /701 PM MDT Sun Jun 30 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Thunderstorm chances will increase this evening across a large
portion of western and north central Nebraska, generally north of
a line from Ogallala, to Thedford, to Butte. A slight risk of
severe thunderstorms exists north of a line from Alliance to
Springview. Large hail and damaging winds are the main threats.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

Another round of thunderstorms is possible on Monday with most of
western and north central Nebraska being in a marginal risk for
severe storms. The exception is Wheeler and southeastern Holt
county where a slight risk exists.

Thunderstorm chances continue for the remainder of the week with
the main threat during the late afternoon and evening hours.
Severe weather risk is uncertain at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 30, 5:35 PM MDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service North Platte NE
635 PM CDT Sun Jun 30 2019

NEZ005-006-008-010030-
Brown NE-Eastern Cherry NE-Keya Paha NE-
635 PM CDT Sun Jun 30 2019

...SPECIAL WEATHER STATEMENT...

At 635 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Johnstown, or 21 miles west of Ainsworth, moving
northeast at 10 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Johnstown, Wood Lake, Smith Falls State Park, Bobcat State Wildlife
Management Area, Meadville, North River Trail and Sparks.

This includes the following highways...
 Highway 20 between mile markers 205 and 231.
 Highway 12 between mile markers 10 and 17, and between mile markers
25 and 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Nebraska.

LAT...LON 4247 10019 4262 10053 4299 10040 4276 9982
TIME...MOT...LOC 2335Z 217DEG 9KT 4258 10028

Jurgensen/CDC
Special weather statement, Jun 30, 5:47 PM MDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service North Platte NE
547 PM MDT Sun Jun 30 2019

NEZ004-023-094-010030-
Sheridan NE-Grant NE-Western Cherry NE-
547 PM MDT Sun Jun 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY...
NORTHWESTERN GRANT AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 630 PM
MDT...

At 546 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ashby, or 34 miles north of Arthur, moving northeast at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hyannis, Ashby, Whitman Road crossing the North Branch of the Middle
Loup River, Bingham and Mother Lake.

This includes the following highways...
 Highway 2 between mile markers 131 and 150.
 Highway 61 between mile markers 156 and 180.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
north central and west central Nebraska.

LAT...LON 4186 10185 4204 10210 4235 10180 4217 10149
TIME...MOT...LOC 2346Z 217DEG 9KT 4206 10184

Jurgensen/CDC
Special weather statement, Jun 30, 6:04 PM MDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service North Platte NE
704 PM CDT Sun Jun 30 2019

NEZ005-010030-
Eastern Cherry NE-
704 PM CDT Sun Jun 30 2019

...SPECIAL WEATHER STATEMENT...

At 704 PM CDT, Doppler radar was tracking a strong thunderstorm near
Valentine National Wildlife Refuge, or 20 miles south of Valentine,
moving northeast at 20 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Big Alkali Lake State Wildlife Management Area.

This includes the following highways...
 Highway 20 between mile markers 200 and 205.
 Highway 83 between mile markers 187 and 207.
 Highway 12 between mile markers 3 and 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Nebraska.

LAT...LON 4248 10048 4259 10069 4292 10048 4289 10041
      4263 10051 4256 10036
TIME...MOT...LOC 0004Z 224DEG 19KT 4258 10055

Jurgensen/CDC
Special weather statement, Jun 30, 6:26 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service North Platte NE
626 PM MDT Sun Jun 30 2019

NEZ004-023-094-010130-
Sheridan NE-Grant NE-Western Cherry NE-
626 PM MDT Sun Jun 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY...
NORTHWESTERN GRANT AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 730 PM
MDT...

At 626 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northwest of Whitman to 9 miles north
of Ashby. Movement was north at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Watson Lake, Bingham, Round Lake, Big Hill, Dipping Vat Meadow, Wolf
Hill, Finnegan Lake, Intersection of Highway 61 and Survey Valley
Road, Argo Hill and Mother Lake.

This includes the following highways...
 Highway 2 between mile markers 123 and 130.
 Highway 61 between mile markers 168 and 192.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
north central and west central Nebraska.

LAT...LON 4247 10156 4243 10232 4201 10220 4201 10207
      4217 10152
TIME...MOT...LOC 0026Z 161DEG 8KT 4221 10164 4216 10198

Jurgensen/CDC
Special weather statement, Jun 30, 6:29 PM MDT, 38 minutes before
Special Weather Statement
National Weather Service North Platte NE
729 PM CDT Sun Jun 30 2019

NEZ005-006-008-010130-
Brown NE-Eastern Cherry NE-Keya Paha NE-
729 PM CDT Sun Jun 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY...
NORTHWESTERN BROWN AND WESTERN KEYA PAHA COUNTIES UNTIL 830 PM CDT...

At 728 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Valentine National Wildlife Refuge, or 17 miles
south of Valentine, moving northeast at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Norden, Wood Lake, North River Trail, Sparks, Big Alkali Lake State
Wildlife Management Area and Smith Falls State Park.

This includes the following highways...
 Highway 20 between mile markers 201 and 221.
 Highway 83 between mile markers 191 and 207.
 Highway 12 between mile markers 10 and 39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Nebraska.

LAT...LON 4300 9983 4288 9983 4252 10043 4264 10065
      4300 10039
TIME...MOT...LOC 0028Z 226DEG 7KT 4262 10051

Jurgensen/CDC
Special weather statement, Jun 30, 6:42 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service North Platte NE
742 PM CDT Sun Jun 30 2019

NEZ005-094-010130-
Eastern Cherry NE-Western Cherry NE-
742 PM CDT Sun Jun 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY COUNTY UNTIL
830 PM CDT/730 PM MDT/...

At 742 PM CDT/642 PM MDT/, Doppler radar was tracking a strong
thunderstorm 12 miles south of Merritt Reservoir, or 30 miles north
of Mullen, moving northeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Valentine National Wildlife Refuge and Schlagel Creek State Wildlife
Management Area.

This includes the following highways...
 Highway 97 between mile markers 97 and 109.
 Highway 83 between mile markers 183 and 191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000
PM MDT/ for north central Nebraska.

LAT...LON 4232 10088 4247 10104 4277 10055 4264 10064
      4252 10041
TIME...MOT...LOC 0042Z 237DEG 18KT 4246 10088

Jurgensen/CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 6:04 PM MDTSpecial Weather StatementLBFCherry26 min
Jun 30, 6:26 PM MDTSpecial Weather StatementLBFGrant64 min
Jun 30, 6:29 PM MDTSpecial Weather StatementLBFKeya Paha61 min
Jun 30, 6:42 PM MDTSpecial Weather StatementLBFCherry48 min
Jun 30, 7:26 PM MDTSpecial Weather StatementLBFCherry49 min
Jun 30, 7:28 PM MDTSpecial Weather StatementLBFCherry47 min
Jun 30, 7:34 PM MDTSpecial Weather StatementLBFKeya Paha41 min
Jun 30, 7:54 PM MDTSpecial Weather StatementLBFCherry36 min
Jun 30, 8:21 PM MDTSpecial Weather StatementLBFCherry39 min
Jun 30, 9:28 PM MDTSpecial Weather StatementLBFDeuel47 min
Jun 30, 10:17 PM MDTSpecial Weather StatementLBFGarden58 min
Jul 1, 4:09 PM MDTSpecial Weather StatementLBFFrontier66 min
Jul 1, 4:28 PM MDTAreal Flood AdvisoryLBFFrontier91 min
Jul 1, 4:40 PM MDTSpecial Weather StatementLBFArthur50 min
Jul 1, 5:08 PM MDTSpecial Weather StatementLBFFrontier52 min
Jul 1, 5:10 PM MDTSpecial Weather StatementLBFFrontier50 min
Jul 1, 5:20 PM MDTSpecial Weather StatementLBFSherman40 min
Jul 1, 5:54 PM MDTSpecial Weather StatementLBFFrontier, Hayes66 min
Jul 1, 5:58 PM MDTSpecial Weather StatementLBFCuster47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.